MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X24IN 4-0 S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X24IN 4-0 S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D7460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what was the name of the procedure? unk when did the needle break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specifyunk did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure?unk what was used to complete the procedure? 3rd package of another product please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.We regularly contact with sale rep about the device returning.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq)(b)(6).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by a sales rep that, during an unknown surgery, when closing the wound, the scrub nurse noticed that the needle tip was chipped when holding it by the needle holder.A new package was opened instead of the package involved, but the same chip was found, and the 3rd package was able to be used normally.The lot involved has been suspended from use along with the whole box.If a similar event has been occurring with the involved lot, it is planned to retrieve the whole box.It was a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Corrected data: d4 udi.

Brand Name
PDSII VIO 8X24IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23279619
Report Number2210968-2025-11695
Device Sequence Number21034990
Product Code NEW
UDI-Device Identifier10705031027800
UDI-Public(01)10705031027800(17)290630(10)102DAG
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD7460
Device Lot Number102DAG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown